From New Jersey, USA:
Tomorrow, we are going on two week cruise to Europe. The time difference is seven hours. How should I give Levemir to my son? He takes 13.5 units at 8 a.m. and 12 units at 8 p.m.
You didn't leave a lot of time to get this question answered. What did the child's primary diabetes specialist recommend?
I presume that your child also gets rapid acting insulin with meals and also has a "correction formula." Yes? So, without knowing many details, I would recommend that you give your child the "usual" doses of Levemir based on his own "body clock" while you travel. After you arrive and start eating/sleeping on the time difference, I would suggest (if you were MY patient) you simply adjust the Levemir to the "new" time. Yes, there may be some overlap of insulin, which could increase the risk for a low, but you will have to monitor and adjust his mealtime insulin doses accordingly. Alternatively, you could do a complicated routine of giving his Levemir an hour or two earlier/later to adjust for the time over the next few days.
You will need to switch back similarly on the return.
|Return to the Top of This Page|
Last Updated: (none)
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.